Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting hot and cold flashes. Taking wellbutrin and prozac. What is the cause for loss of libido?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 5 Feb 2013 in Sexual Problems
Question: My wife is 56 years old takes Wellbutrin and Prozac. She has had no libido for over a year. She
suffers hot and cold flashes. It is difficult to discuss with her, but what can I suggest to her?
Also, she is not on any hormone therapy.

XXXXXXX
doctor
Answered by Dr. Srikanth Reddy 30 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
From your statement that you wife is on wellbutrin and prozac, i understand that she is probably getting treated for depression. Loss of libido in this case can occur cause of the following reasons:
1) Depressive symptoms
2) Perimenopauseal period
3) Prozac induced
In all three cases first you should XXXXXXX a psychiatrist.
If her depressive symptoms are not being controlled she should shift to a different anti depressant or take olanzapine along with the antidepressants.
At this age she should tale hormonal replacement. It will surely increase her sex interest aswell.
If it is prozac induced then in that case you should try taking cyproheptidine which can reverse the prozac induced sexual dysfucntion.
All said Viagra although meant for males, increases the female sexual interest and libido as well.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.
In case if you want to discuss with me directly you can use the link:
WWW.WWWW.WW Wish you a good health!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me. I take lot of medicines including Zolof. How is the interaction? I was reading on WebMD that...

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final time. I've been tapering off it for over a year now since the last two attempts failed miserably. Now...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain regularly radiates into my pelvic region. I have been diagnosed IBS and was on antidepressants to control the spasms. But this pain just never stops. Is there somethinh I can say to my doctor to assist him in diagnosing me? Thank you,

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5 measure. And then the latest X-ray showed that i began to have a bulky spleen . Blood tests are Ok except for Gout which is high. So does this condition mean anything? or could i have a hidden cancer in some part of my body especially that my belly is so fat. I am 35 years old

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled